Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 190, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 21, 2001, 5:47 PM CDT for Shelby County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2001, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 21, 2001, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:50 PM CDT | Thunderstorm Wind | Bartlett, TN | Numerous trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 212248 SVRMEM TNC157-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 547 PM CDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 615 PM CDT. * AT 542 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER BARTLETT...MOVING SOUTH AT 25 MPH. AT 542 PM CDT...A TRAINED WEATHER SPOTTER REPORTED 65 MPH WINDS AND TREES DOWN IN BARTLETT. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE... GERMANTOWN...CORDOVA SOUTHEAST MEMPHIS... WHITEHAVEN... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3526 8971 3530 8993 3500 9005 3500 8977
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT JUL 21 2001 UPDATE...WILL ISSUE HEAT ADVISORY FOR SUNDAY FOR ERN AR...NW MS... AND SHELBY COUNTY IN TN. AFTERNOON DEWPOINTS NOT DROPPING OFF AS EARLIER ANTICIPATED...AND EXPECT SIMILAR CONDITIONS TOMORROW. ADVISORY WILL LIKELY END UP BEING EXTENDED INTO MONDAY...BUT WILL START WITH TOMORROW FOR NOW. OUR CWA HAS HAD MORE RAIN THAN LIT CWA LAST FEW DAYS. WHILE THIS HOLDS OUR DRYBULB TEMPS DOWN...HOLDING OUR DEWPOINTS UP. ------------------------------------------------------------------- PREVIOUS DISCUSSION PERSISTANCE SEEMS TO PRETTY WELL DESCRIBE THE FORECAST TREND FOR THE NEXT COUPLE OF DAYS. NO STRONG IMPULSES MOVING THROUGH...AND NO CHANGE TO THE AIRMASS. CURRENTLY...SOME ISOLATED CONVECTIVE ACTIVITY...MAINLY OVER NRN MS... ALTHOUGH A COUPLE OF CELLS NEAR OVER SC MO. ONLY ORGANIZED COMPLEX IS CURRENTLY OVER NRN IA...AND THIS SHOULD STAY WELL NORTHEAST OF AREA. EVENING POPS TONIGHT WILL BE BASED ON LATEST RADAR TRENDS AT PRESS TIME. STILL ON FENCE ABOUT WHETHER TO CARRY POPS FOR TOMORROW...WILL LOOK AT 18Z MESO-ETA...BUT TENDING TOWARD KEEPING FORECAST DRY. WILL STILL BE SITTING ON THE BORDERLINE WITH RESPECT TO HEAT ADVISORY...STAYING JUST UNDER CRITERIA IN ABOUT HALF OF AREA. TEMPERATURE/DEWPOINT GUIDANCE CLOSE AND ACCEPTED. EXTENDED...RIDGE APPEARS TO RELAX A LITTLE TOWARD MIDWEEK. CURRENT EXTENDED CARRYING CHANCE FOR AFTERNOON/EVENING CONVECTION FROM WEDNESDAY ONWARD...AND SEE LITTLE REASON TO CHANGE THAT. 10 EXPECTED NUMBERS MEM BB 078/095 078/095 078 321 MKL BB 071/093 073/093 073 121 JBR BB 077/095 075/095 075 221 TUP BB 074/093 074/093 075 121 .MEG...HEAT ADVISORY FOR SUNDAY FOR ERN AR...NW MS...AND SHELBY COUNTY TN. ARZ008-009-017-018-026>028-035-036-048-049-058...TNZ088... MSZ001-002-007-008-010>013-020>022.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.